Antibacterial drug Levaquin causing ruptured tendons.
Levaquin is a popular antibiotic that is commonly prescribed to treat a variety of bacterial conditions or infections involving the lungs, sinuses, skin, bones, joints, and urinary tract. However, Levaquin has been linked to causing serious injuries associated with rupturing tendons. A consumer watchdog group called Public Citizen lobbied the FDA for nearly two years urging the FDA to take action with respect to this dangerous drug – -as the manufacturers of the drug were not acting responsibly. The following link provides an insightful summary of the action initially taken by Public Citizens Group and also the Illinois Attorney General http://www.citizen.org/pressroom/release.cfm?ID=2262 in an effort to protect consumers from the adverse effects associatd with Levaquin. As a result, in July 2008, the FDA issued a black box warning – the most heightened warning possible – alerting physicians and consumers to the link between use of Levaquin and tendinitis, tendon rupture, and other tendon related injuries. See the FDA’s black box warning by clicking here http://www.newsinferno.com/archives/3413. The injuries associated with Levaquin often time require surgery, as well as rehabilitation. Presently, many lawsuits have been filed against the manufacturers of Levaquin due to the company’s failure to warn of these serious injuries. If you have questions about your use of Levaquin, the adverse effects associated with it, and your legal rights, you may contact us at http://www.druginjuryinformation.com/.